Be aware of signs of teen drug abuse M
Be aware of signs of teen drug abuse
March 19-25 is National Inhalants and Poisons Awareness Week. Some common household products can be very dangerous to your child’s health and well-being. Please take time to look around your home to make sure that your children don’t have access to poisonous products.
Inhalants are products such as glue, paint, and correction fluid; and can be used by adolescents to get high. Inhalants are the third most abused substances used by 14-year-olds. The other substances are alcohol and tobacco. Abuse can cause brain damage, damage to vital organs, and tragically, death. Some of the warning signs are: chemical breath; a drunken, dazed appearance, nausea; sores around the mouth; loss of appetite; anxiety or irritability; paint or stains on the body or clothing; and red, runny eyes and nose. Chronic users are anxious, easily excited, irritable, and restless. Symptoms of withdrawal are: hand tremors, headaches, nervousness, and sweating.
Parents, please help get the word out to other parents and kids, that poisons and inhalants are dangerous. If you have any questions about inhalant abuse, please call the Drug Alliance at (732) 530-2781.
John C. Austin
Red Bank Alliance for the Prevention of Drug and Alcohol Abuse